Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hypersensitivity after using Halcion and Amoxicillian?

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Tue, 6 Sep 2016 in Asthma and Allergy
Question: I had oral sedation for dental surgery 4 days ago. One day later I ended up with itchy target/iris blisters. I was sedated with Halcion and took Amoxicillian at time of dental implant. I have a sulpha allergy, am a herpetic, am 75, and am a recovering alcholic, all which might cause a hypersensitivity. Which drug did I react to, the Halcion or the Amoxicillian?
doctor
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer:
Amoxicillin is much more likely to be the cause here

Detailed Answer:
Hi
Welcome to Health Care Magic
Greetings of the day

Dear Ms,

Allergic reaction could have occurred to either of the drug. Keeping in view your history of allergic history to sulpha drug, the much more likely cause is reaction to Amoxicillin.

Stopping the offending drug will reverse the reaction . Oral anti-histamine like Cetirizine 10 mg once daily will be helpful in reducing the symptoms.

Do get back to me if you need any further assistance, will be glad to assist you

Tale Care

Best Regards
Dr Shobha Deepak
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures ,  
Medical Topics

Recent questions on  Dental implant

doctor1 MD

i am 58 years old, have been post menopausal for 12 years. In February I had two short lasting episodes of thick clear gel like discharge about 3...

doctor1 MD

Hello, I keep getting this constant pressure on the left side of my head. but i am not having headaches or pain. its just annoying. six years ago i...

doctor1 MD

I had an implant placed in June of this year. During my recovery I was taking pain medication but never really experienced pain in the area of the...

doctor1 MD

Igot a tooth implant 5 month ago ive had blisters in my mouth every scents I HAVE A VERY BAD TASTE IN MY MOUTH AND CAN NOT TASTE FOOD OR DRINK MOST...

doctor1 MD

I am experiencing constant excessive salivation , it has been going on for weeks. What could be causing this & how do I treat it?

doctor1 MD

I need to get my Top Right #3 Tooth Extracted. My Sinus is literally right on it. I have had in my lifetime several Oral Procedures and All was...

doctor1 MD

I got constant electric current like feeling in the body,because of that i cannot sleep well. Also burning sensation in the mouth.is it because of...